Minnesota, 2001Lightning Strike in Minnesota, June 13, 2001
June 13, 2001 · NWS MPX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $80,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 13, 3:00 AM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 13, 3:00 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
400 AM CDT WED JUN 13 2001
TWO MESOSCALE CONVECTIVE SYSTEMS ARE EVIDENT OVER SOUTH
DAKOTA/MINNESOTA WITH EVIDENCE OF MERGER OVER THE LAST HOUR OF
IMAGERY. ACTIVE LIGHTNING AND HEAVY RAINFALL AREA IS JUST NORTH OF
CONVECTIVE CAP AREA WHERE ISENTROPIC UPGLIDE REACHES A MAXIMUM. WILL
CONTINUE EARLIER FLASH FLOOD WATCH UNTIL 9 AM AND LET DAYSHIFT TAKE
A LOOK AT CYONVECTIVE SITUATION LATER THIS MORNING. BUSY SHIFT...END OF
DISCUSSION.
.MSP...NONE.
WET
In the hours before
Local storm report, Jun 13, 1:03 AM CST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
203 AM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 PM CEYLON MN .75 INCH HAIL
06/12/01 MARTIN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1200 AM ELMORE MN .88 INCH HAIL
06/13/01 FARIBAULT REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1205 AM CEYLON MN WIND DAMAGE
06/13/01 MARTIN TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1230 AM WALTERS MN .75 INCH HAIL
06/13/01 FARIBAULT REPORTED BY LAW
ENFORCEME.NT OFFICIAL.Special weather statement, Jun 13, 3:00 AM CST, 2 hours 30 minutes before
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-131630-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
400 AM CDT WED JUN 13 2001
...SEVERE WEATHER THREAT MAINLY LATER TODAY AND TONIGHT ACROSS MUCH
OF CENTRAL AND SOUTHERN MINNESOTA AND PART OF WESTERN WISCONSIN LATE
TODAY THROUGH TONIGHT...
THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS CENTRAL AND SOUTH
CENTRAL MINNESOTA AS WELL AS WEST CENTRAL WISCONSIN TODAY INTO
TONIGHT. SOME CITIES INCLUDED IN THE SLIGHT RISK ARE THE TWIN
CITIES...ST. CLOUD...ALEXANDRIA...MANKATO...REDWOOD FALLS...
WILLMAR...RICE LAKE AND EAU CLAIRE WISCONSIN.
SCATTERED THUNDERSTORMS WILL CONTINUE EARLY THIS MORNING OVER
THE AREA...AND THERE IS A SLIGHT CHANCE SEVERAL OF THESE
THUNDERSTORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. THESE
THUNDERSTORMS ARE EXPECTED TO DIMINISH LATER THIS MORNING...BUT
MORE ARE LIKELY TO REDEVELOP THIS AFTERNOON ACROSS WESTERN MINNESOTA
AND SWEEP ACROSS THE AREA TONIGHT.
ALTHOUGH THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL
AND DAMAGING STRAIGHT LINE WINDS...ISOLATED TORNADOES CAN NOT BE
RULED OUT THIS AFTERNOON IN WESTERN MINNESOTA. THE HIGHEST
PROBABILITY OF SEVERE WEATHER WILL BE LATE THIS AFTERNOON THROUGH
TONIGHT.
SPOTTERS AND EMERGENCY MANAGERS...SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION THIS MORNING...AND AGAIN LATER TODAY AND TONIGHT.
MBK
Special weather statement, Jun 13, 4:18 AM CST, 1 hour 12 minutes before
MNZ082-083-091-092-131100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
518 AM CDT WED JUN 13 2001
TORNADO WATCH NUMBER 414 THAT WAS IN EFFECT FOR A PART OF SOUTH ?
CENTRAL MINNESOTA INCLUDING MANKATO...FAIRMONT...BLUE EARTH AND ST.
JAMES HAS BEEN ALLOWED TO EXPIRE AT 5 AM.
SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA THIS
MORNING.
MBK
Local storm report, Jun 13, 5:23 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
623 AM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 AM 6 S DAWSON MN WIND DAMAGE
06/13/01 LAC QUI PARLE LARGE TREE BRANCHES
DOWN. REPORTED BY STORM
SPOTTER.Lightning, Dakota
- When
- June 13, 5:30 AM CST
- Where
- Dakota County, Apple Vly
- Property damage
- $80,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 44.672, -93.065 (the zone’s center; the record gives no point)
Lightning struck a gas line on the west side of Apple Valley, igniting a fire in 3 homes.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Nebraska, June 13, 20012 injured · $1.0 million · F4 · 1 event
- Tornadoes and Flash Flooding in Minnesota, June 13, 20013 injured · $5.0 million · F3 · 14 events
- Tornadoes and Flash Flooding in Minnesota, June 13, 2001$342,000 · F3 · 44 events
- Tornadoes and Hail in Nebraska, June 13, 2001$13 million · F1 · 48 events
- Tornado in Minnesota, June 13, 2001F2 · 1 event
- Tornadoes and Damaging Winds in Kansas, June 13 to 14, 2001$167,000 · F1 · 5 events
- Tornado in Iowa, June 13, 2001$200,000 · F1 · 1 event
- Damaging Winds in Minnesota, June 13, 2001$500,000 · 69 kt wind · 4 events
- Hail and Damaging Winds in Iowa, June 13, 2001$500,000 · 61 kt wind · 4 events
- Damaging Wind in South Carolina, June 13, 2001$500,000 · 60 kt wind · 1 event
- Damaging Wind in Nebraska, June 13, 2001$500,000 · 70 kt wind · 1 event
- Tornado and Damaging Winds in Iowa, June 13, 2001$300,000 · F0 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5253883.